Differential Equations

, Volume 50, Issue 11, pp 1541–1547 | Cite as

Integrability of left-invariant sub-Riemannian structures on the special linear group SL 2(R)

  • A. P. Mashtakov
  • Yu. L. Sachkov
Control Theory


We show that the Hamiltonian system of ordinary differential equations of the Pontryagin maximum principle for left-invariant sub-Riemannian structures of elliptic type on the Lie group SL 2(ℝ) is Liouville integrable.


Cotangent Bundle Carnot Group Pontryagin Maximum Principle Liouville Integrability Mathematical Pendulum 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Montgomery, R., A Tour of Subriemannian Geometries, Their Geodesics and Applications, Math. Surveys Monogr., Providence, R.I, 2002.zbMATHGoogle Scholar
  2. 2.
    Sachkov, Yu.L., Control Theory on Lie Groups, J. Math. Sci., 2009, vol. 156, no. 3, pp. 381–439.CrossRefMathSciNetzbMATHGoogle Scholar
  3. 3.
    Agrachev, A.A. and Sachkov, Yu.L., Geometricheskaya teoriya upravleniya (Geometric Theory of Control), Moscow, 2005.Google Scholar
  4. 4.
    Montgomery, R., Shapiro, M., and Stolin, A., A Nonintegrable Sub-Riemannian Geodesic Flow on a Carnot Group, J. Dynam. Control Systems, 1997, vol. 3, no. 4, pp. 519–530.MathSciNetzbMATHGoogle Scholar
  5. 5.
    Agrachev, A.A. and Barilari, D., Sub-Riemannian Structures on 3D Lie Groups, J. Dynam. Control Systems, 2012, vol. 18, no. 1, pp. 21–41.CrossRefMathSciNetzbMATHGoogle Scholar
  6. 6.
    Arnol’d, V.I., Kozlov, V.V., and Neishtadt, A.I., Matematicheskie aspekty klassicheskoi i nebesnoi mekhaniki (Mathematical Aspects of Classical and Celestial Mechanics), Moscow, 1985.Google Scholar
  7. 7.
    Lang, S., SL 2(R), New York: Springer, 1985. Translated under the title SL 2(R), Moscow: Mir, 1977.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2014

Authors and Affiliations

  1. 1.Program Systems InstituteRussian Academy of SciencesPereslavl-Zalessky, Yaroslavl RegionRussia

Personalised recommendations